Kansas, 2005

Hail in Kansas, June 24, 2005

June 24, 2005 · NWS GID · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before the first event at Jun 24, 1:14 PM CST, 8 hours 26 minutes earlier.

Area forecast discussion, Jun 24, 1:14 PM CST, 8 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
214 PM CDT FRI JUN 24 2005

.DISCUSSION...FOCUS IS ON CONVECTION TONIGHT.  AT MIDDAY...SURFACE
BOUNDARY STRETCHED FROM ROUGHLY SIOUX CITY TO GOODLAND.  MOISTURE
CONTINUES TO POOL ALONG THE FRONT WHERE SURFACE DEWPOINTS AVERAGED
70F.   ONGOING CONVECTION ACROSS NORTHERN NEBRASKA SHLD CONTINUE TO
SUSTAIN THIS EVENING...AND CONVERGENCE ALONG FRONTAL BOUNDARY SHLD
ALSO FOCUS ADDITIONAL DEVELOPMENT...THIS TIME FURTHER INTO OUR CWA.
ALTHOUGH BETTER MOISTURE CONVERGENCE IS PROGGED ACROSS EASTERN
NEBRASKA TONIGHT...EXPECT DECENT WESTWARD BACKBUILDING OF TSTMS GIVEN
DIVERGENT THICKNESS PATTERN TO OUR EAST...AND STORMS COULD MERGE WITH
HIGH PLAINS CONVECTION.  PRECIPITABLE WATER VALUES AVERAGE AN INCH
AND A HALF AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE IN THE
STRONGER STORMS. POTENTIAL FOR SEVERE THUNDERSTORMS EXIST AS SHEAR
AND INSTABILITY PARAMETERS SUPPORT IDEA FOR SUPERCELL DEVELOPMENT.
TORNADO MENTION HAS BEEN MAINTAINED IN THE HAZARDOUS WEATHER OUTLOOK
ALONG THE BOUNDARY AND WHERE TEMPERATURE AND DEWPOINT SPREAD IS
MINIMIZED.

IF CONVECTION DEVELOPS AS EXPECTED...FRONT WILL PUSH SOUTH INTO
SOUTHEAST NEBRASKA TONIGHT.  SHOWERS AND A FEW TSTMS SHLD LINGER
INTO SATURDAY...SIMLAR TO TODAY...AND AGREE WITH PREVIOUS SHIFT OF
MAINTAINING PCPN CHANCES.  NGM IS ACTUALLY RATHER ROBUST ON
REDEVELOPMENT OF CONVECTION SATURDAY AFTN...BACKBUILDING STORMS INTO
OUR CWA AGAIN IN DIVERGENT THICKNESS PATTERN TO THE EAST.  THE NAM
ALSO HINTS AT THIS...BUT NOT TO THE EXTENT OF THE NGM.  POPS REMAIN
LOW FOR NOW...BUT WILL BE SOMETHING TO WATCH. OTHERWISE...FRONT IS
EXPECTED TO LIFT NORTH DURING THE DAY WITH STILL MILD AIRMASS IN
PLACE AND TEMPS REMAIN NORMAL TO ABOVE...ALTHOUGH THIS WILL BE
DEPENDENT ON WHERE BOUNDARY ENDS UP.

SOUTHWEST FLOW ALOFT ENHANCES SUNDAY AS UPPER TROUGH MOVES
FURTHER INLAND AND RIDGE RETROGRADES SLIGHTLY.  TEMPERATURES WILL
WARM AGAIN INTO THE 90S IN THIS REGIME.  THROUGH THE REMAINDER OF
THE EXTENDED...NOT A WHOLE LOT OF CHANGES WERE MADE AS MODELS
DIVERGE ON TIMING OF SHORTWAVES AND FRONTS.  THE ECMWF IS DEEPER AND
SLOWER WITH PACIFIC NORTHWEST UPPER LOW NEXT WEEK COMPARED TO THE
GFS.  ALTHOUGH AM NOT CONFIDENT NEXT WEEK WILL REMAIN COMPLETELY
DRY...AM ALSO NOT CONFIDENT IN PICKING A DAY THAT WILL BE OUR BEST
CHANCE FOR PCPN.  ATTM WILL GO WITH SILENT 14 POPS AND WAIT ANOTHER
RUN OR TWO TO REFINE WHICH TIME FRAME LOOKS THE BEST.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.

&&

FAY
Hazardous weather outlook, Jun 24, 10:28 AM CST, 11 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
1128 AM CDT FRI JUN 24 2005

KSZ005>007-017>019-242230-
JEWELL KS-MITCHELL KS-OSBORNE KS-PHILLIPS KS-ROOKS KS-SMITH KS-
INCLUDING THE CITIES OF...PHILLIPSBURG
1128 AM CDT FRI JUN 24 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS AFTER 6 PM CDT.  SOME OF THESE
STORMS COULD BE SEVERE...PRODUCING HAIL LARGER THAN 1 INCH IN
DIAMETER AND DAMAGING WIND GUSTS.

STRONG SOUTHERLY WINDS WILL DRIVE TEMPERATURES INTO THE 90S AND WITH
DEWPOINTS IN THE 60S...INSTABILITY WILL INCREASE THROUGHOUT THE
AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

ISOLATED THUNDERSTORMS ARE POSSIBLE ON SATURDAY.  THE MAIN THREAT
FROM THESE STORMS WILL BE LIGHTNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

NEZ039>041-046>049-060>064-072>077-082>087-242225-
ADAMS NE-BUFFALO NE-CLAY NE-DAWSON NE-FILLMORE NE-FRANKLIN NE-
FURNAS NE-GOSPER NE-GREELEY NE-HALL NE-HAMILTON NE-HARLAN NE-
HOWARD NE-KEARNEY NE-MERRICK NE-NANCE NE-NUCKOLLS NE-PHELPS NE-
POLK NE-SHERMAN NE-THAYER NE-VALLEY NE-WEBSTER NE-YORK NE-
INCLUDING THE CITIES OF...GRAND ISLAND...HASTINGS...HOLDREGE...
KEARNEY...LEXINGTON AND YORK
1128 AM CDT FRI JUN 24 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FRONTAL BOUNDARY WILL REMAIN NEARLY STATIONARY THROUGH THE
AFTERNOON AND EVENING. THIS FRONT WILL STRETCH FROM NEAR GOODLAND
KANSAS THROUGH CENTRAL NEBRASKA INTO NORTHWEST IOWA. SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THIS FRONTAL BOUNDARY
LATE THIS AFTERNOON. WITH AN ABUNDANCE OF MOISTURE...AND TEMPERATURES
RISING INTO THE 80S AND 90S...INSTABILITY WILL INCREASE DURING THE
LATE AFTERNOON.

WITH THE FRONT IN THE AREA...THE WIND SHEAR WILL BE STRONG ENOUGH FOR
THE PRODUCTION OF SUPERCELLS.

THE PRIMARY THREAT IS EXPECTED TO BE DAMAGING WINDS AND LARGE
HAIL. ISOLATED TORNADOES ARE ALSO POSSIBLE NEAR THE FRONTAL
BOUNDARY...ESPECIALLY ALONG AND SOUTH OF INTERSTATE 80.

OVERNIGHT...THE FRONTAL BOUNDARY WILL MOVE VERY LITTLE. ADDITIONAL
CONVECTIVE DEVELOPMENT IS EXPECTED DURING THE OVERNIGHT. ANY STORMS
WHICH DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN IN
SHORT PERIODS OF TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS AGAIN ON SATURDAY. THE
MAIN THREAT WOULD BE FROM DEADLY LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED LATE THIS AFTERNOON AND EVENING.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWER CASE)

LEWIS

In the hours before

Special weather statement, Jun 24, 9:10 PM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1010 PM CDT FRI JUN 24 2005

KSZ005>007-017>019-NEZ060>064-072>077-082>087-251000-
JEWELL KS-MITCHELL KS-OSBORNE KS-PHILLIPS KS-ROOKS KS-
SMITH KS-ADAMS NE-BUFFALO NE-CLAY NE-DAWSON NE-
FILLMORE NE-FRANKLIN NE-FURNAS NE-GOSPER NE-HALL NE-
HAMILTON NE-HARLAN NE-KEARNEY NE-NUCKOLLS NE-PHELPS NE-
THAYER NE-WEBSTER NE-YORK NE-

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 522
UNTIL 500 AM CDT SATURDAY MORNING FOR THE FOLLOWING AREAS

IN NORTH CENTRAL KANSAS THIS WATCH INCLUDES 6 COUNTIES

JEWELL                MITCHELL              OSBORNE
PHILLIPS              ROOKS                 SMITH

IN EAST CENTRAL NEBRASKA THIS WATCH INCLUDES 1 COUNTY

YORK

IN SOUTH CENTRAL NEBRASKA THIS WATCH INCLUDES 16 COUNTIES

ADAMS                 BUFFALO               CLAY
DAWSON                FILLMORE              FRANKLIN
FURNAS                GOSPER                HALL
HAMILTON              HARLAN                KEARNEY
NUCKOLLS              PHELPS                THAYER
WEBSTER

INCLUDING THE CITIES OF GRAND ISLAND...HASTINGS...HOLDREGE...
KEARNEY...LEXINGTON...PHILLIPSBURG AND YORK.

EWALD
Local storm report, Jun 24, 9:17 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1017 PM CDT FRI JUN 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     HEAVY RAIN       LOGAN                   39.66N 99.57W
06/24/2005  0.00 INCH        PHILLIPS           KS   FIRE DEPT/RESCUE

            HEAVY RAIN AND 50+ MPH WINDS. NO DAMAGE REPORTED.

&&

WIRTH

The radar

The Grand Island radar (KUEX), 104 km away, was scanning. The volume nearest the first event began at 03:39 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Phillips

When
June 24, 9:40 PM CST
Where
Phillips County, 2 mi W of Long Is
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
39.950, -99.567

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2005Every state in 2005This day in weather historyWarnings in Kansas, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5452180.